Tornadoes · United States · Missouri · 2014
EF0 tornado, Goodhope, Missouri, April 27, 2014
This EF0 tornado ran 0.9 miles across Douglas County on April 27, 2014, touching down at 11:45 PM CDT and reaching 100 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 27, 2014
- Touchdown
- 11:45 PM CDT (04:45 UTC)
- Lifted
- 11:50 PM CDT (04:50 UTC)
- On the ground
- 5 minutes
- Path length
- 0.9 miles (1.4 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Douglas County
- Touchdown point
- 36.910, -92.810
- Lift-off point
- 36.920, -92.800
- Record number
- 1404272245-01
The damage survey
3 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful storm system and a dry line produced several rounds of severe thunderstorms with some super cells. There were reports of tornadoes, wind damage, and large hail.
A NWS Storm Survey found a brief EF-0 tornado affected the town of Goodhope. This tornado produced considerable tree damage along a 1 mile path from just southwest of Goodhope the northeast of Goodhope. Several outbuildings were also damaged. Winds were estimated at 80 MPH.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 23:28 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:32 UTC | 22:00 UTC | Severe Thunderstorm Warning | SGF |
| 21:54 UTC | 22:10 UTC | Severe Thunderstorm Warning | SGF |
| 22:06 UTC | 23:28 UTC | Tornado Watch | SGF |
| 23:28 UTC | 07:00 UTC | Tornado Watch | SGF |
| 04:23 UTC | 05:15 UTC | Severe Thunderstorm Warning | SGF |
| 05:06 UTC | 05:22 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Apr 27, 8:29 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 27, 8:29 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 PM CDT Sun Apr 27 2014 ...Severe Weather Risk Continues This Evening... .MESOSCALE DISCUSSION... Issued at 820 PM CDT SUN APR 27 2014 An evolution of storm mode was in progress this evening. The discrete supercell storms that exploded along the dry line late in the afternoon had weakened. However a couple of convective line segments had taken shape and intensified in southwestern Missouri. Expect convection to be reinvigorated at least to some degree the remainder of the evening as a coupled jet structure will lead to enhanced upper level divergence over a good portion of the Missouri Ozarks. Strong deep layer shear around 60 kts and most unstable CAPE near 1500 J/KG will be supportive of storm organization through the evening. 0-3 KM bulk shear vectors are supportive of meso vorticies or supercell structures with these line segments with an enhanced wind threat with northeast surges within the line. While low level shear with 0-1 KM helicities on the order of 250 m2/s2 and 0-1 KM bulk shear around 25 kts will be supportive of tornadoes the thermodynamics in the lowest levels cast a little more uncertainty on the risk for tornadoes with low level CAPE diminishing to the east. Overall the risk for all modes severe weather Will continue this evening including tornadoes. However expect the damaging straight line winds the primary risk. Tornado development will be more of the quick spin up variety within meso-vorticies embedded in the line segments. Storms and the severe weather risk will continue across the eastern Ozarks into the early morning hours. Strong convection continues to push north from Arkansas into far south central Missouri. This activity could also be locally severe. Will have to monitor the potential for localized flooding across far south central Missouri as convection trains northward from Arkansas. A Tornado Watch remains in effect for all of the Missouri Ozarks until 2 AM. && .SHORT TERM...(This Evening through Monday) Issued at 248 PM CDT SUN APR 27 2014 Main concern for this evening will be potential storms developing to our west along a dryline currently extending across eastern Kansas and eastern Oklahoma. Latest LAPS analyses show that the airmass immediately ahead of the dryline remains unstable with CAPE values around 2000-3000j/kg with no inhibition. So do not plan to let the current tornado watch go anytime soon. Storms that developed earlier today and continue along the MO/KS border and over the eastern MO Ozarks have produced sporadic hail and severe wind gusts...but likely remain rooted above the boundary layer with convective inhibition values over 100 j/kg. Will keep storm chances going over the entire forecast area through the evening and then begin to taper chances off from west to east after Midnight. Will make last minute adjustments on mention of severe storms in the zone forecast but currently plan to keep severe mention east of Highway 65 through the night...and go with severe for just the evening west of this line. Other concern will be with heavy rainfall over our southeast counties through tonight where a potential mesoscale convective complex is expected to track northeast from Arkansas and add to the rain already received this afternoon. So will post a Flood Watch for Oregon/Shannon/Howell counties for tonight. As we go into late tonight and Monday...will mainly follow NAM timing on ending precip over our eastern zones around Midday. .LONG TERM...(Monday Night through Sunday) Issued at 248 PM CDT SUN APR 27 2014 The upper level low pressure center is expected to become cut off from main upper flow and meander across the upper Midwest through Thursday...which will make timing of precipitation rather tricky as spokes of energy rotate around the upper low. Have a little more confidence in the fact that most of the precipitation should be on the lighter side. Temperatures are still expected to be unseasonably cool with the cutoff low ushering in a Canadian airmass over the region. Wednesday night and Thursday night still look to be the coldest and overall have gone upper 30s to lower 40s for minimums. The upper low will finally shift northeast into the Great Lakes region by Friday with some moderation in temperatures through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1252 PM CDT SUN APR 27 2014 A large and slow moving storm system moving into the central portion of the country will bring several rounds of shower and thunderstorm activity to southwestern Missouri Airfields into the evening hours today. Expect periods of MVFR due to lower ceilings and reduced forward visibility in heavier rainfall associated with convective activity. As this system slowly progresses eastward this evening and tonight...precipitation will abate from west to east. Included a period of low level wind shear at all three airfields this evening due to strong southwesterly flow just above the surface associated with this system. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH until 7 AM CDT Monday FOR MOZ097-098-106. KS...NONE. && MESOSCALE...Foster SHORT TERM...Terry LONG TERM...Terry AVIATION...Colucci
Hazardous weather outlook, Apr 27, 9:23 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 923 PM CDT SUN APR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 923 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED INTO THE OVERNIGHT HOURS ACROSS THE MISSOURI OZARKS. THUNDERSTORMS WILL BE IN THE FORM OF LINE SEGMENTS WITH POSSIBLE SUPERCELLS. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS FAR SOUTH CENTRAL AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE ONGOING ACROSS THE EASTERN OZARKS ON MONDAY MORNING. WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THE EARLY MORNING HOURS ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Apr 27, 9:01 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO BAXTER SPRINGS 37.02N 94.74W
04/27/2014 CHEROKEE KS EMERGENCY MNGR
A TORNADO DAMAGED OR DESTROYED NUMEROUS HOMES AND SEVERAL
BUILDINGS IN DOWNTOWN BAXTER SPRINGS.
&&
KARDELLLocal storm report, Apr 27, 9:23 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL 2 SW PURDY 36.80N 93.95W
04/27/2014 E0.75 INCH BARRY MO PUBLIC
1220 PM HAIL 2 S HORTON 37.95N 94.36W
04/27/2014 E1.00 INCH VERNON MO CO-OP OBSERVER
1233 PM HAIL TANEYVILLE 36.74N 93.03W
04/27/2014 E0.75 INCH TANEY MO PUBLIC
0106 PM HAIL SPRINGFIELD 37.20N 93.29W
04/27/2014 E0.75 INCH GREENE MO NWS EMPLOYEE
OBSERVED AT NWS OFFICE.
0220 PM TSTM WND DMG 3 N NEVADA 37.88N 94.35W
04/27/2014 VERNON MO EMERGENCY MNGR
ROOFING MATERIAL REMOVED FROM OUTBUILDINGS.
0435 PM HAIL BAKERSFIELD 36.52N 92.14W
04/27/2014 E1.00 INCH OZARK MO EMERGENCY MNGR
0450 PM HAIL 2 W POTTERSVILLE 36.70N 92.06W
04/27/2014 E0.75 INCH HOWELL MO PUBLIC
0450 PM HAIL 3 SSE UNIONTOWN 37.80N 94.96W
04/27/2014 E0.88 INCH BOURBON KS AMATEUR RADIO
0505 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/27/2014 E2.00 INCH HOWELL MO EMERGENCY MNGR
0514 PM HAIL LICKING 37.50N 91.86W
04/27/2014 E1.00 INCH TEXAS MO PUBLIC
0515 PM HAIL CLEAR SPRINGS 37.10N 91.85W
04/27/2014 E1.75 INCH TEXAS MO TRAINED SPOTTER
0539 PM TORNADO BAXTER SPRINGS 37.02N 94.74W
04/27/2014 CHEROKEE KS EMERGENCY MNGR
A TORNADO DAMAGED OR DESTROYED NUMEROUS HOMES AND SEVERAL
BUILDINGS IN DOWNTOWN BAXTER SPRINGS.
0540 PM TORNADO HAMMOND 37.94N 94.69W
04/27/2014 BOURBON KS EMERGENCY MNGR
A TORNADO PRODUCED AN INTERMITTENT DAMAGE PATH TO THE
NORTHEAST OF HAMMOND AFTER DAMAGING A GRAIN ELEVATOR AND
OVERTURNING A RAIL CAR.
0640 PM HAIL IRWIN 37.59N 94.29W
04/27/2014 E1.00 INCH BARTON MO EMERGENCY MNGR
0640 PM TSTM WND DMG 7 W LAMAR 37.49N 94.40W
04/27/2014 BARTON MO EMERGENCY MNGR
TIN OBSERVED IN TREES
0728 PM HAIL NEOSHO 36.87N 94.37W
04/27/2014 E0.75 INCH NEWTON MO TRAINED SPOTTER
&&
KARDELLSpecial weather statement, Apr 27, 9:48 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT SUN APR 27 2014
MOZ056-057-280315-
MILLER MO-MORGAN MO-
948 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 1015 PM CDT...
AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY MOUNT...OR 9 MILES SOUTHWEST OF
ELDON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELDON AND AURORA SPRINGS BY 955 PM CDT.
OLEAN AND 8 MILES NORTHWEST OF ETTERVILLE BY 1000 PM CDT.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3849 9269 3844 9262 3843 9241 3842 9240
3835 9240 3834 9232 3821 9264 3822 9269
3834 9284 3850 9272
TIME...MOT...LOC 0249Z 220DEG 41KT 3834 9268
HATCHSpecial weather statement, Apr 27, 10:39 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT SUN APR 27 2014
MOZ069-080-081-280415-
CAMDEN MO-LACLEDE MO-DALLAS MO-
1039 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS...NORTHERN
LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 1115 PM CDT...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
ELDRIDGE TO BENNETT SPRINGS TO 7 MILES SOUTH OF BENNETT SPRINGS...
MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE LEBANON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK...HA HA TONKA STATE PARK...LAKE OF THE OZARKS STATE
PARK AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 122
AND 143 WILL ALSO BE IMPACTED BY THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3807 9257 3805 9255 3805 9253 3802 9251
3802 9241 3790 9241 3773 9242 3756 9289
3767 9288 3783 9291
TIME...MOT...LOC 0339Z 230DEG 35KT 3782 9281 3773 9279
3764 9284
HATCHLocal storm report, Apr 27, 10:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL ELDRIDGE 37.83N 92.75W
04/27/2014 E0.88 INCH LACLEDE MO AMATEUR RADIO
&&
KARDELLLocal storm report, Apr 27, 11:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL NIXA 37.04N 93.29W
04/27/2014 E0.88 INCH CHRISTIAN MO AMATEUR RADIO
&&
KARDELLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
4.8 hours before the tornado, 88 km from the path. April 28, 2014.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Surface CAPE
- 307 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.8
- 0-3 km lapse rate
- 5.1 K/km
Springfield, MO (KSGF), 12:00Z
7.2 hours after it, 88 km from the path. April 28, 2014.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -198 J/kg
- Surface CAPE
- 149 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
- 0-3 km lapse rate
- 5.8 K/km
The surface observations
Branson (BBG), 55 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:55 UTC | 120° 7 kt | 998.3 | ||||
| 03:15 UTC | 120° 7 kt | 998.6 | ||||
| 03:35 UTC | 110° 7 kt | 998.6 | ||||
| 03:55 UTC | 110° 6 kt | 998.3 | HZ | |||
| 04:15 UTC | 64.4 | 62.6 | 130° 8 kt | 15 | 998.6 | FG |
| 04:35 UTC | 220° 7 kt | 26 | 1000.3 | VCTS +RA | ||
| 04:55 UTC | 170° 8 kt | 999 | VCTS -RA | |||
| 05:15 UTC | 190° 8 kt | 999 | VCTS | |||
| 05:35 UTC | 150° 8 kt | 999.7 | ||||
| 05:55 UTC | 150° 4 kt | 15 | 998 | TS | ||
| 06:15 UTC | 130° 5 kt | 997.3 | VCTS | |||
| 06:35 UTC | 0° 0 kt | 998 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 64 km away, was scanning. The volume nearest the touchdown began at 04:42 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:20 UTC | TSTM WND GST 65 | 3 N Branson | Taney, MO | MOVING VAN BLOWN OVER ON ITS SIDE JUST NORTH OF HOME DEPOT ON WEST OUTER ROAD. |
| 04:32 UTC | HAIL 0.88 | Nixa | Christian, MO | |
| 04:40 UTC | TSTM WND DMG | Christian Center | Christian, MO | TREE LIMBS DOWN. |
| 04:44 UTC | TORNADO | Goodhope | Douglas, MO | A NWS STORM SURVEY SHOWED THAT A BRIEF EF0 TORNADO AFFECTED THE TOWN OF GOODHOPE LATE ON APRIL 27. THIS TORNADO PRODUCED CONSIDERABLE TREE DAMAGE ALONG A 1 MILE LONG AND 100 YARD WIDE PATH FROM JUST SOUTHWEST TO NORTHEAS |
| 04:44 UTC | TORNADO | Goodhope | Douglas, MO | A NWS STORM SURVEY SHOWED THAT A BRIEF EF0 TORNADO AFFECTED THE TOWN OF GOODHOPE LATE ON APRIL 27. THIS TORNADO PRODUCED CONSIDERABLE TREE DAMAGE ALONG A 1 MILE LONG PATH FROM JUST SOUTHWEST TO NORTHEAST OF GOODHOPE. SEV |
| 04:50 UTC | TSTM WND DMG | Goodhope | Douglas, MO | WINDOWS BLOWN OUT OF A HOME ON HIGHWAY 76. |
| 05:01 UTC | TSTM WND DMG | Ava | Douglas, MO | NUMEROUS POWER POLES SNAPPED OR DOWN IN AVA. TREES DOWN IN AVA. SOME DAMAGE TO BUILDINGS REPORTED. |
| 05:01 UTC | TSTM WND DMG | Ava | Douglas, MO | NUMEROUS POWER POLES SNAPPED OR DOWN IN AVA. TREES DOWN IN AVA. SOME DAMAGE TO BULIDINGS REPORTED. |
| 05:02 UTC | TSTM WND GST 83 | Ava | Douglas, MO | GUST MEASURED IN TOWN FROM THE SOUTHWEST. |
| 05:03 UTC | TSTM WND DMG | Ava | Douglas, MO | POWER POLE SNAPPED WITH TREES DOWN. |
| 05:06 UTC | HAIL 0.88 | Ava | Douglas, MO | |
| 05:15 UTC | TSTM WND GST 90 | 3 Ne Ava | Douglas, MO | STURDY 30 FT BY 50 FT GARAGE WAS REMOVED FROM FOUNDATION AND BLOWN 200 YARDS TO THE EAST. |
| 06:15 UTC | TSTM WND DMG | Ava | Douglas, MO | NUMEROUS POWER POLES SNAPPED OR DOWN IN AVA. TREES DOWN IN AVA. SOME DAMAGE TO BULIDINGS REPORTED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 27, 2014
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 12:51 PM CDT | EF0 | Lafayette, MO | 2.4 | 50 | |||
| April 27 | 2:26 PM CDT | EF0 | Franklin, NE | 0.1 | 35 | |||
| April 27 | 3:20 PM CDT | EF1 | Wapello, IA | 45.7 | 1,600 | 2 | $25,000 | |
| April 27 | 4:40 PM CDT | EF0 | York, NE | 0.1 | 45 | |||
| April 27 | 4:40 PM CDT | EF0 | Linn, IA | 0.5 | 50 | |||
| April 27 | 5:17 PM CDT | EF0 | Polk, NE | 0.4 | 45 | |||
| April 27 | 5:29 PM CDT | EF2 | Ottawa, OK to KS | 11.4 | 325 | 1 | 37 | $13 million |
| April 27 | 5:31 PM CDT | EF1 | LeFlore, OK | 1.5 | 250 | |||
| April 27 | 5:40 PM CDT | EF2 | Bourbon, KS | 16.1 | 400 | $500,000 | ||
| April 27 | 6:15 PM CDT | EF0 | Vernon, MO | 0.3 | 100 | |||
| April 27 | 7:06 PM CDT | EF4 | Mayflower–Vilonia tornado, AR | 41.1 | 1,320 | 16 | 193 | $223 million |
| April 27 | 5:30 PM PDT | EF0 | Pierce, WA | 0.2 | 25 | $5,000 | ||
| April 27 | 8:16 PM CDT | EF2 | White, AR | 7.3 | 880 | 1 | $1.4 million | |
| April 27 | 8:38 PM CDT | EF0 | White, AR | 1.6 | 250 | $100,000 | ||
| April 27 | 8:43 PM CDT | EF1 | White, AR | 5.3 | 100 | $110,000 | ||
| April 27 | 8:52 PM CDT | EF1 | Independence, AR | 0.8 | 50 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.